Alert archive / Pennsylvania / Special Weather Statements in 2021

Special Weather Statement, NWS Binghamton, NY

July 2, 2021Wayne County, Pennsylvania

NWS Binghamton, NY issued this special weather statement at Jul 2, 2021, 5:52 PM EDT for Wayne County, Pennsylvania. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2021, 5:52 PM EDT (21:52 UTC)
Expired
Jul 2, 2021, 6:15 PM EDT
In force
23 min
Issued by
NWS Binghamton, NY

County Wayne County, PA

The radar

The Binghamton radar (KBGM), 61 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2021-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2021-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

520 
WWUS81 KBGM 022152
SPSBGM

Special Weather Statement
National Weather Service Binghamton NY
552 PM EDT Fri Jul 2 2021

PAZ039-040-022215-
Susquehanna-Northern Wayne-
552 PM EDT Fri Jul 2 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SUSQUEHANNA AND
NORTHWESTERN WAYNE COUNTIES...

At 552 PM EDT, a strong thunderstorm was located near Gibson, or 14
miles north of Carbondale, moving east at 10 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Jackson, Ararat, Thompson, Union Dale, Starrucca, Gibson, Hiawatha,
Shehawken, Starruca and Pleasant Mount.

Heavy rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4171 7563 4184 7568 4195 7536 4169 7527
TIME...MOT...LOC 2152Z 255DEG 10KT 4178 7556 

$$

AJG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this special weather statement went out at Jul 2, 3:21 PM EDT, 2 hours 31 minutes earlier.

Area forecast discussion, Jul 2, 3:21 PM EDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
321 PM EDT Fri Jul 2 2021

.SYNOPSIS...
Upper level disturbance will bring cool weather through tomorrow
with heavy showers and a few thunderstorms. Ridging builds in on
Sunday with warmer and mainly dry conditions expected into
Monday.

&&

.NEAR TERM /THROUGH SATURDAY NIGHT/...
300 PM update...

Upper level low pressure system is producing scattered heavy
showers and a few thunderstorms this afternoon. Showers and
storms have been slow moving with weak flow aloft, this has
allowed some areas to pick up 2 to 3 inches of rain already
today with minor flooding in a few spots.

Water vapor imagery shows the upper low currently in western PA
and this feature will move eastward and will be centered over
New England by Saturday night.

There have been a few breaks in the clouds this afternoon. This
has created enough instability with the cold air aloft to
produce a few thunderstorms that have had some small hail, with
freezing levels down to only 10K feet. However, the main threat
for today remains the heavy rainfall in slow moving storms.

Will have to continue to watch for minor isolated flooding
through this evening, especially in areas that have already seen
those higher rainfall totals today. With the loss of heating
this evening, we should see shower and storm activity diminish
with more isolated showers into the overnight hours. Overall,
the flash flood threat is low, but with the slow movement of
these cells, it can't be ruled out.

Tomorrow, there should be less instability with more cloud cover
likely. Showers will again be more common in the afternoon just
like today. High temperatures will be around 70 Saturday with
low temperatures falling into the mid and upper 50s tonight.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
320 PM update...

Mostly sunny skies are expected for Sunday. Chances for showers and
thunderstorms remain low. While still under the influences of the
upper level low, combined with daytime heating, there could be some
thunderstorm activity in the afternoon and early evening hours. The
best chances for thunderstorms will be in the Poconos and Catskills.
Any rain shower and thunderstorm activity should conclude by sunset,
which will be favorable for any holiday celebrations scheduled then.
Sunday will be a pleasant day for most with shower chances limited
and temperatures in the 70s. A cool night is in store as nighttime
temps drop into the 50s.

With weak high pressure over the area, rain chances will be limited
during the day on Monday. Chances for rain showers and isolated
thunderstorms are a little better Monday night with as a weak front
moves into the region. The best chances for rain showers will be in
parts of northern Susquehanna Region and areas northward. This is a
change from our previous forecast where all of CNY had a decent
chance at showers Monday night. There is some uncertainty as the GFS
shows widespread showers while the ECMWF keeps most of the region
fairly dry. Due to this uncertainty, mainly the National Blend of
Models (NBM) was used for PoPs late night Monday which resulted in
the forecast being closer to the ECMWF solution.

Monday will be warmer and more humid as highs will be in the 80s and
low 90s with dew points in the 60s as a ridge brings warmer air and
moisture to the region.  Forecasted temps were bumped up a couple of
degrees above guidance due to that ridge bringing warmer air into
the region. Lows on Monday will also be warm with 60s across most of
the area, but 70s are possible over the northern Finger Lakes
areas.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
320 PM update...

Not much has changed with the activity expected in the long term.
This period is full of chances for rain showers and thunderstorms.
The early part of the week will be warm with a cool down expected
mid-week.

Chances for showers and afternoon thunderstorms at better going into
Tuesday as the next system passes through. Warmer temps during the
day will again provide some support for convection in the afternoon
and evening hours. Daytime highs will be in the 80s and low 90s with
dew points in the 60s, leading to another warm, humid day. Overnight
lows will be comfortable as 50s are expected.

A trough begins to dig south across the Central US mid-week. With
the trough over the Great Lakes, it brings another round of showers
and thunderstorms to the area. A slight cooling trend is also
expected around mid-week, as highs on Wednesday will be in the upper
70s to mid 80s. This trough moves east through the end of the week
bringing additional rounds of showers and thunderstorms.
Temperatures should remain seasonal through the end of the week.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
An upper level disturbance will continue to bring showers and
thunderstorms and associated restrictions to the region through
this evening. Brief IFR conditions will be possible through this
afternoon in the heavier showers and storms. Overnight, low
ceilings and vsbys are possible through Saturday morning.
Ceilings and vsbys should begin to lift by mid morning. More
showers and thunderstorms are expected tomorrow as this upper
level system remains in the vicinity, but not enough confidence
to put in restrictions at any one terminal at this time.

Outlook...

Saturday afternoon through Saturday night... Restrictions
possible in scattered showers and storms.

Sunday and Monday...Mainly VFR.

Tuesday and Wednesday...Mainly VFR; but showers and
thunderstorms with brief restrictions will be possible.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.

&&

SYNOPSIS...MPK
NEAR TERM...MPK
SHORT TERM...BTL/BJT
LONG TERM...BTL/BJT
AVIATION...MPK
Hazardous weather outlook, Jul 2, 2:36 PM EDT, 3 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
236 PM EDT Fri Jul 2 2021

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-031845-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango-
Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna-
Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
236 PM EDT Fri Jul 2 2021

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

Scattered showers and isolated thunderstorms this afternoon and
evening will produce pockets of heavy rainfall and localized flooding
could occur.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 2, 5:03 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Binghamton NY
503 PM EDT Fri Jul 2 2021

NYZ024-PAZ038-022130-
Chemung-Bradford-
503 PM EDT Fri Jul 2 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CHEMUNG AND
NORTHWESTERN BRADFORD COUNTIES...

At 503 PM EDT, a strong thunderstorm was located near Gillett, or 7
miles north of Troy, moving south at 10 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Elmira, Southport, Ridgebury, Troy, Springfield, Wellsburg, Sylvania,
Lowman, Wetona and Gillett.

Heavy rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4209 7669 4183 7663 4176 7690 4200 7692
      4200 7694 4205 7695
TIME...MOT...LOC 2103Z 347DEG 8KT 4189 7681

AJG
Special weather statement, Jul 2, 5:25 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Binghamton NY
525 PM EDT Fri Jul 2 2021

PAZ038-022200-
Bradford-
525 PM EDT Fri Jul 2 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BRADFORD COUNTY...

At 525 PM EDT, a strong thunderstorm was located near Troy, moving
east at 10 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
West Franklin, Troy, West Burlington, Overton, Burlington,
Franklindale, Le Roy, West Le Roy and Mount Pisgah State Park.

LAT...LON 4159 7679 4178 7682 4185 7658 4156 7648
TIME...MOT...LOC 2125Z 262DEG 9KT 4175 7672

AJG
Special weather statement, Jul 2, 5:30 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Binghamton NY
530 PM EDT Fri Jul 2 2021

NYZ057-022200-
Delaware-
530 PM EDT Fri Jul 2 2021

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL DELAWARE COUNTY...

At 530 PM EDT, a strong thunderstorm was located over Fleischmanns,
or 16 miles west of Hunter, moving northeast at 15 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Fleischmanns.

Heavy rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4220 7453 4217 7446 4215 7450 4215 7453
      4214 7454 4218 7461 4237 7448 4235 7443
TIME...MOT...LOC 2130Z 220DEG 12KT 4218 7453

AJG
Special weather statement, Jul 2, 5:32 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Binghamton NY
532 PM EDT Fri Jul 2 2021

PAZ038-022215-
Bradford-
532 PM EDT Fri Jul 2 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BRADFORD COUNTY...

At 531 PM EDT, a strong thunderstorm was located over East
Smithfield, or near Athens, moving east at 10 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Chemung, Sayre, Athens, Towanda, Ridgebury, Sheshequin, Ulster,
Litchfield, North Towanda and Springfield.

Heavy rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4180 7675 4200 7674 4200 7641 4174 7643
      4174 7654 4185 7658
TIME...MOT...LOC 2131Z 284DEG 10KT 4189 7663

AJG
Local storm report, Jul 2, 5:33 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
533 PM EDT FRI JUL 2 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     HAIL             MARYLAND                42.53N 74.88W
07/02/2021  M1.00 INCH       OTSEGO             NY   PUBLIC

            TWITTER PICTURE FORWARDED FROM MEDIA SHOWS
            QUARTER-SIZED HAIL.

&&
Special weather statement, Jul 2, 5:52 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Binghamton NY
552 PM EDT Fri Jul 2 2021

PAZ039-040-022215-
Susquehanna-Northern Wayne-
552 PM EDT Fri Jul 2 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SUSQUEHANNA AND
NORTHWESTERN WAYNE COUNTIES...

At 552 PM EDT, a strong thunderstorm was located near Gibson, or 14
miles north of Carbondale, moving east at 10 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Jackson, Ararat, Thompson, Union Dale, Starrucca, Gibson, Hiawatha,
Shehawken, Starruca and Pleasant Mount.

Heavy rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4171 7563 4184 7568 4195 7536 4169 7527
TIME...MOT...LOC 2152Z 255DEG 10KT 4178 7556

AJG

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 8:20 PM EDTSpecial Weather StatementBGMSteuben, Yates25 min
Jul 1, 8:46 PM EDTSpecial Weather StatementBGMSteuben, Yates29 min
Jul 1, 9:18 PM EDTSpecial Weather StatementBGMSteuben42 min
Jul 1, 9:44 PM EDTSpecial Weather StatementBGMSchuyler31 min
Jul 1, 10:17 PM EDTSpecial Weather StatementBGMChemung43 min
Jul 2, 1:38 AM EDTSpecial Weather StatementBGMCayuga, Seneca37 min
Jul 2, 3:57 AM EDTSpecial Weather StatementBGMMadison33 min
Jul 2, 4:38 AM EDTAreal Flood AdvisoryBGMOnondaga2 hr
Jul 2, 10:14 AM EDTAreal Flood AdvisoryBGMOneida2 hr
Jul 2, 12:39 PM EDTAreal Flood AdvisoryBGMMadison, Oneida111 min
Jul 2, 2:22 PM EDTSpecial Weather StatementBGMChenango23 min
Jul 2, 2:45 PM EDTSpecial Weather StatementBGMSteuben30 min
Jul 2, 3:23 PM EDTSpecial Weather StatementBGMOtsego37 min
Jul 2, 3:26 PM EDTSevere Thunderstorm WarningBGMSteuben34 min
Jul 2, 3:43 PM EDTSpecial Weather StatementBGMSteuben32 min
Jul 2, 3:47 PM EDTSevere Thunderstorm WarningBGMDelaware, Otsego43 min
Jul 2, 4:37 PM EDTSpecial Weather StatementBGMChemung23 min
Jul 2, 4:43 PM EDTAreal Flood AdvisoryBGMSullivan48 min
Jul 2, 5:03 PM EDTSpecial Weather StatementBGMChemung27 min
Jul 2, 5:30 PM EDTSpecial Weather StatementBGMGreene30 min
Jul 2, 6:21 PM EDTSevere Thunderstorm WarningBGMTioga24 min
Jul 2, 7:14 PM EDTSpecial Weather StatementBGMSullivan31 min
Jul 2, 7:40 PM EDTSpecial Weather StatementBGMBroome35 min
Jul 2, 7:53 PM EDTSpecial Weather StatementBGMSullivan52 min
Jul 2, 3:58 PM EDTSpecial Weather StatementBGMLuzerne32 min
Jul 2, 5:25 PM EDTSpecial Weather StatementBGMBradford35 min
Jul 2, 5:32 PM EDTSpecial Weather StatementBGMBradford43 min
Jul 2, 5:37 PM EDTSevere Thunderstorm WarningBGMBradford23 min
Jul 2, 6:08 PM EDTAreal Flood AdvisoryBGMBradford112 min
Jul 2, 6:08 PM EDTSpecial Weather StatementBGMBradford37 min
Jul 2, 6:30 PM EDTFlash Flood WarningBGMBradford3 hr
Jul 2, 6:40 PM EDTSpecial Weather StatementBGMSusquehanna35 min
Jul 2, 6:46 PM EDTSevere Thunderstorm WarningBGMSusquehanna44 min
Jul 2, 6:57 PM EDTAreal Flood AdvisoryBGMBradford, Susquehanna9 min
Jul 2, 7:06 PM EDTFlash Flood WarningBGMBradford, Susquehanna3 hr
Jul 2, 7:22 PM EDTAreal Flood AdvisoryBGMSusquehanna113 min

Nearby

Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.